Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 8, NWS Shreveport, LA

May 26, 20244 states

NWS Shreveport, LA issued this wind advisory at May 26, 2024, 1:41 AM CDT for 4 states. It took effect at May 26, 2024, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 26, 2024, 1:41 AM CDT (06:41 UTC)
In effect from
May 26, 2024, 9:00 AM CDT
Expired
May 26, 2024, 7:00 PM CDT
In force
10 hr
Issued by
NWS Shreveport, LA
All 23 counties

Lafayette County, AR, Little River County, AR, Miller County, AR, Sevier County, AR, Bossier Parish, LA, Caddo Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 89 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2024-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2024-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3282 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
2.7
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted.

376 
WWUS74 KSHV 260641
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
141 AM CDT Sun May 26 2024

ARZ070-LAZ001-002-OKZ077-TXZ096-097-108>112-124>126-136>138-
149>151-262000-
/O.NEW.KSHV.WI.Y.0008.240526T1400Z-240527T0000Z/
/O.NEW.KSHV.HT.Y.0001.240526T1500Z-240527T0000Z/
Miller-Caddo-Bossier-McCurtain-Red River-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-
Including the cities of Texarkana, Shreveport, Bossier City, 
Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, 
Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler,
Longview, Marshall, Jacksonville, Rusk, Henderson, and Carthage
141 AM CDT Sun May 26 2024

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...For the Wind Advisory, southwest winds 10 to 20 mph 
  with gusts up to 30 mph expected. For the Heat Advisory, heat 
  index values up to 106 expected.

* WHERE...Portions of southwest Arkansas, northwest Louisiana, 
  southeast Oklahoma and northeast Texas.

* WHEN...For the Wind Advisory, from 9 AM this morning to 7 PM 
  CDT this evening. For the Heat Advisory, from 10 AM this 
  morning to 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft. Hot temperatures 
  and high humidity may cause heat illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LAZ003>006-010>014-017>022-TXZ152-153-165>167-262000-
/O.NEW.KSHV.HT.Y.0001.240526T1500Z-240527T0000Z/
Webster-Claiborne-Lincoln-Union-De Soto-Red River-Bienville-
Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Minden, Springhill, Homer, Haynesville, 
Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, 
Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, 
Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, 
Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, 
Midway, Olla, Nacogdoches, Center, Lufkin, San Augustine, 
Hemphill, and Pineland
141 AM CDT Sun May 26 2024

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of north central and northwest Louisiana and 
  east Texas.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

ARZ050-059-071-262000-
/O.NEW.KSHV.WI.Y.0008.240526T1400Z-240527T0000Z/
Sevier-Little River-Lafayette-
Including the cities of De Queen, Ashdown, Stamps, Lewisville, 
and Bradley
141 AM CDT Sun May 26 2024

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Sevier County, Little River County and Lafayette 
  County.

* WHEN...From 9 AM this morning to 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
2 follow-up statements
401 
WWUS74 KSHV 261557
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1057 AM CDT Sun May 26 2024

ARZ070-LAZ001-002-OKZ077-TXZ096-097-108>112-124>126-136>138-149>151-
270000-
/O.CON.KSHV.HT.Y.0001.000000T0000Z-240527T0000Z/
/O.CON.KSHV.WI.Y.0008.000000T0000Z-240527T0000Z/
Miller-Caddo-Bossier-McCurtain-Red River-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-
Including the cities of Shreveport, Queen City, Jacksonville,
Carthage, Daingerfield, Atlanta, Linden, Mount Pleasant, Hughes
Springs, Big Sandy, Lone Star, Mineola, Longview, Rusk,
Clarksville, Gilmer, Hawkins, Jefferson, Naples, Marshall,
Winnsboro, Quitman, Omaha, Broken Bow, Bossier City, Tyler,
Bogata, Henderson, Idabel, Mount Vernon, Texarkana, and Pittsburg
1057 AM CDT Sun May 26 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...For the Heat Advisory, heat index values up to 107 degrees. 
  For the Wind Advisory, southwest winds 15 to 20 mph with gusts up 
  to 30 mph.

* WHERE...Portions of southwest Arkansas, northwest Louisiana, 
  southeast Oklahoma, and northeast Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft. Hot temperatures and high 
  humidity may cause heat illnesses to occur.

$$

LAZ003>006-010>014-017>022-TXZ152-153-165>167-270000-
/O.CON.KSHV.HT.Y.0001.000000T0000Z-240527T0000Z/
Webster-Claiborne-Lincoln-Union-De Soto-Red River-Bienville-
Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
Nacogdoches-Shelby-Angelina-San Augustine-Sabine-
Including the cities of Hemphill, Nacogdoches, Jonesboro, Martin,
Natchitoches, Ruston, Haynesville, Stonewall, Ringgold, Pineland,
Dry Prong, Farmerville, Arcadia, Midway, Coushatta, Colfax,
Mansfield, Logansport, Minden, Homer, Clarks, San Augustine,
Many, Columbia, Monroe, Gibsland, Bernice, Pleasant Hill,
Montgomery, Springhill, Winnfield, Lufkin, Zwolle, Jena, Grayson,
Center, and Olla
1057 AM CDT Sun May 26 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 107 degrees.

* WHERE...Portions of north central and northwest Louisiana and east 
  Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

$$

ARZ050-059-071-270000-
/O.CON.KSHV.WI.Y.0008.000000T0000Z-240527T0000Z/
Sevier-Little River-Lafayette-
Including the cities of Ashdown, Lewisville, Stamps, De Queen,
and Bradley
1057 AM CDT Sun May 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 30 mph.

* WHERE...Lafayette, Little River, and Sevier Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous boating conditions.

$$

15
303 
WWUS74 KSHV 261947
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
247 PM CDT Sun May 26 2024

ARZ070-LAZ001-002-OKZ077-TXZ096-097-108>112-124>126-136>138-149>151-
270000-
/O.CON.KSHV.HT.Y.0001.000000T0000Z-240527T0000Z/
/O.CON.KSHV.WI.Y.0008.000000T0000Z-240527T0000Z/
Miller-Caddo-Bossier-McCurtain-Red River-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-
Including the cities of Shreveport, Queen City, Jacksonville,
Carthage, Daingerfield, Atlanta, Linden, Mount Pleasant, Hughes
Springs, Big Sandy, Lone Star, Mineola, Longview, Rusk,
Clarksville, Gilmer, Hawkins, Jefferson, Naples, Marshall,
Winnsboro, Quitman, Omaha, Broken Bow, Bossier City, Tyler,
Bogata, Henderson, Idabel, Mount Vernon, Texarkana, and Pittsburg
247 PM CDT Sun May 26 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...For the Heat Advisory, heat index values up to 106 degrees. 
  For the Wind Advisory, southwest winds 15 to 20 mph with gusts up 
  to 35 mph.

* WHERE...Portions of southwest Arkansas, northwest Louisiana, 
  southeast Oklahoma, and northeast Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft. Hot temperatures and high 
  humidity may cause heat illnesses to occur.

$$

LAZ003>006-010>014-017>022-TXZ152-153-165>167-270000-
/O.CON.KSHV.HT.Y.0001.000000T0000Z-240527T0000Z/
Webster-Claiborne-Lincoln-Union-De Soto-Red River-Bienville-
Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
Nacogdoches-Shelby-Angelina-San Augustine-Sabine-
Including the cities of Hemphill, Nacogdoches, Jonesboro, Martin,
Natchitoches, Ruston, Haynesville, Stonewall, Ringgold, Pineland,
Dry Prong, Farmerville, Arcadia, Midway, Coushatta, Colfax,
Mansfield, Logansport, Minden, Homer, Clarks, San Augustine,
Many, Columbia, Monroe, Gibsland, Bernice, Pleasant Hill,
Montgomery, Springhill, Winnfield, Lufkin, Zwolle, Jena, Grayson,
Center, and Olla
247 PM CDT Sun May 26 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 105 degrees.

* WHERE...Portions of north central and northwest Louisiana and east 
  Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

$$

ARZ050-059-071-270000-
/O.CON.KSHV.WI.Y.0008.000000T0000Z-240527T0000Z/
Sevier-Little River-Lafayette-
Including the cities of Ashdown, Lewisville, Stamps, De Queen,
and Bradley
247 PM CDT Sun May 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 30 mph.

* WHERE...Lafayette, Little River, and Sevier Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous boating conditions.

$$

15

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at May 26, 12:39 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 26, 12:39 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1239 AM CDT Sun May 26 2024

...New AVIATION...

.SHORT TERM...
(Tonight through Monday Night)
Issued at 1008 PM CDT Sat May 25 2024

Warm and breezy evening with air temps still in the low to mid
80s. Our dew points are in the mid to upper 70s and thats where
lows will end up. SHV only dropped to 78 last night setting a new
record baring a pop up thunderstorm between now and 1 a.m.
(midnight standard). Likewise we will see mid to upper 70s to
start our Sunday mornings in most cases. We do have and will stick
with slight chance pops in our I-30 corridor overnight as a low
swings energy across E OK and W AR overnight. So far most of the
convection in N OK, but one rouge severe thunderstorm is rolling
down the Red River Valley and could outflow assist some new
development. No changes to current forecast needed at this time.
/24/

&&

.LONG TERM...
(Monday through next Friday)
Issued at 152 PM CDT Sat May 25 2024

A strong cold front will begin to move into our northern zones by
Monday morning before gradually pushing through the rest of the
area during the day. It may be slow enough that some severe
weather could develop across our southern zones for a change by
Monday afternoon. Right now there is a Marginal Risk for strong to
severe thunderstorms across portions of deep east Texas and
central Louisiana. Will need to continue to monitor this potential
over the next few days as there remains some uncertainty.

I don't want to say that Monday will be our last chance for severe
weather for the upcoming week, but right now it is the last day we
are outlooked by the SPC. And by Thursday, they move to a
"potential too low" statement for the entire CONUS. That being
said, we do still have daily PoPs in the forecast for most of next
week, however, thinking that most of that activity will be
diurnally driven, hence the lack of outlooks at this time. But
with us heading into the dog days of summer at a rapid rate, I am
sure we will take all the rain we can get at this time.

As for temperatures, we will see some "relief" from the heat for
next week. Granted we will still see afternoon highs in the 80s
and lows in the upper 60s and lower 70s, but this is "cooler" than
the 90s we are seeing right now. In addition, maximum heat index
values should remain suppressed for the most part through the
upcoming week.

/33/

&&

.AVIATION...
(06Z TAFS)
Issued at 1224 AM CDT Sun May 26 2024

For the 26/06Z TAF period, VFR conditions largely prevail early
this morning except for at KLFK where low stratus has already
developed. Elsewhere, cirrus will persist overnight from upstream
convection over North Central Texas and Oklahoma. Stratus should
return nearly areawide closer to daybreak and linger through mid
to late morning before VFR conditions return by the afternoon. Any
convection should generally remain isolated through the day today
before increasing by around 27/00Z across our northern airspace
ahead of an approaching frontal boundary. Breezy south winds will
increase further throughout today with speeds of 15-20 kts and
higher gusts near 25-30 kts.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  94  75  95  72 /  20  20   0  20
MLU  94  73  94  69 /  10  30  10  20
DEQ  89  66  91  63 /  10  20   0  10
TXK  93  71  93  67 /  10  30   0  20
ELD  92  71  93  65 /  10  30  10  10
TYR  93  74  93  72 /  10   0  10  20
GGG  92  74  94  71 /  10  10   0  20
LFK  94  75  96  72 /  10   0  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...24
LONG TERM....33
AVIATION...19
Hazardous weather outlook, May 25, 1:41 PM CDT, 12 hours before
Hazardous Weather Outlook
National Weather Service Shreveport LA
141 PM CDT Sat May 25 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261845-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
141 PM CDT Sat May 25 2024

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This afternoon and tonight.

There is a low end chance for some strong to severe storms to move
through areas north of I-20 this afternoon and into the evening
hours. Anything that does develop will be capable of producing
marginally severe hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A strong cold front will move through the region on Memorial Day and
Monday Night bringing with it another chance of thunderstorms.
Before the cold front arrives late on Monday, we will see some of
the hottest temperatures of the late Spring Season with afternoon
high temperatures on Sunday in the lower to middle 90s. Combine this
with high afternoon humidity and heat indices could approach 105
degrees across some locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:41 AM CDTHeat AdvisorySHVMiller17 hr
May 26, 6:02 AM CDTSpecial Weather StatementSHVCamp, Franklin, Gregg, Morris, Titus, Upshur and 1 more73 min

Nearby

Wind Advisories in Texas, 2024Wind Advisories in Arkansas, 2024Wind Advisories in Louisiana, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.